Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 123, NWS Norman, OK

July 21, 1995Caddo County, Oklahoma

NWS Norman, OK issued this tornado warning at Jul 21, 1995, 7:39 PM CDT for Caddo County, Oklahoma. It was in force for 36 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 21, 1995, 7:39 PM CDT (00:39 UTC)
Expired
Jul 21, 1995, 8:15 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Caddo County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3489 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 220041
TOROKC
OKC015-220115-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
739 PM CDT FRI JUL 21 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     CADDO

INCLUDING THE FOLLOWING LOCATIONS
     ALBERT...BINGER AND LOOKEBA

AT 739 PM CDT OKLAHOMA COUNTY STORM SPOTTERS REPORTED A FUNNEL
CLOUD 4 MILES WEST OF LOOKEBA. DOPPLER RADAR ALSO INDICATES  A
DEVELOPING CIRCULATION IN THAT AREA. THE STORM IS MOVING SOUTHEAST AT
20 MPH AND COULD PRODUCE A TORNADO AT ANY TIME. 

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.


LAT...LON 3523  9815 3514  9840 3533  9854 3546  9836

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jul 21, 3:25 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 21, 3:25 PM CDT, 4 hours 14 minutes before
FPUS3 KOKC 212025
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT FRI JUL 21 1995

LOOKS LIKE CONT SCT RW/TRW FOR TNGT AND TMW BEFORE RIDGE BEGINS
TO NOSE INTO FA AND CAP STRENGTHENS AND SHUTS US OUT.  EVEN THEN
WITH SOME NWLY FLOW RMNG ACROSS N OKLA WL LV LOW POPS IN THE N
ZNS THRU THE FCST.

CU HAS BEEN BUBBLING LAST HOUR OR TWO.  WL MAKE LAST MINUTE
ADJUSTMENTS FOR FIRST PD POPS LOOKING AT SATEL AND RADAR JUST
BEFORE ISSUING ZONES.

MOS TEMPS LOOK OK.

FCSTID =  26
FIRST GUESS:
OKC   71  96  73  97 /  20  20  10  10
HBR   74  99  74 100 /  20  20  10  10
SPS   74  99  74 100 /  20  20  10  10
GAG   70  96  70  96 /  20  20  20  20
PNC   74  97  75  97 /  20  20  20  20
DUA   75  95  76  96 /  30  20  10  10

.OKC...NONE.
.TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:08 PM CDTSevere Thunderstorm WarningOUNGrant52 min
Jul 21, 7:14 PM CDTSevere Thunderstorm WarningOUNCaddo46 min
Jul 21, 7:36 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant39 min
Jul 21, 8:08 PM CDTSevere Thunderstorm WarningOUNCaddo52 min
Jul 21, 8:58 PM CDTSevere Thunderstorm WarningOUNCaddo47 min
Jul 21, 9:59 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward46 min
Jul 21, 10:41 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward49 min
Jul 21, 11:27 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward48 min
Jul 21, 11:53 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major52 min
Jul 22, 12:38 AM CDTSevere Thunderstorm WarningOUNGarfield, Major52 min
Jul 22, 1:01 AM CDTSevere Thunderstorm WarningOUNKay44 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.